Why are you stopping the Effexor?
Some people have difficulty coming off antidepressants. And the head swimming thing is very common. If you search the internet, you'll see a bunch of symptoms and a lot of people who experience this. I would definitely go get a second opinion.
I weaned myself from the Effexor. I tried to just stop it and nearly lost my mind. I cut the dose in half for a while. Then I started opening the capsule and pouring 1/2 on my tongue. Then less and less, till every other day till none.
I hate the docs for not telling you how dangerous it is to stop taking.
I too, have been trying to get off of it. I'm down to 37.5 mg/day.. I tried to go every other day, but felt too bad (head swimming, feeling blue, etc). I decided to stay on it. My doc says there is no need to get off of it. I'm just sick of taking meds.
It's not an adiction but a dependence. I never compulsivly took Effexor but I did have a tough time with the "abstinance symdrom" after. I took it for 5 years and quit last summer and am glad I did. It made me emotionally constipated.